MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-4535
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inflammation (1932); Insufficient Information (4580)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised.Intra-operatively, trunnion wear and black tissue in the patient were noted.An accolade tmzf stem, 36 +0 lfit head, and 36g 0° poly insert were revised to a restoration modular stem construct, biolox head, and a 36g 10° liner.Rep confirmed that there were no allegations against the revised liner.Rep also provided primary and revision usage, intra-op pictures, and confirmed that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving an accolade stem that was mated with a lfit v40 cocr head was reported.The event was not confirmed.Method & results: product evaluation and results: the device was not returned however photographs were provided for review.The image shows significant amount of blood on the device and there is evidence of boney ingrowth.From the image it is not possible to confirm wear of the trunnion.Refer attached pics.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: : no medical records were received for review with a clinical consultant   product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported event was not confirmed as the device was not returned for analysis and wear could not be determined by the images provided.The reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.Further information such as return of the device, lab or surgical pathology reports, dated serial x-rays, pre-revision studies and patient medical history are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not available.

Brand Name
ACCOLADE 132 SIZE 4.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11276383
Report Number0002249697-2021-00209
Device Sequence Number17351273
Product Code LPH
UDI-Device Identifier04546540510631
UDI-Public04546540510631
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2013
Device Model Number6020-4535
Device Catalogue Number6020-4535
Device Lot Number26302801
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR